iCliniq logo

Ask a Doctor Online Now

HomeAnswersInternal Medicineabdomen painI have pain in my upper left abdomen region. Kindly help.

Am I suffering from any autoimmune or neurological disease?

Am I suffering from any autoimmune or neurological disease?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Sivanath

Medically reviewed by

iCliniq medical review team

Published At December 6, 2016
Reviewed AtNovember 30, 2023

Patient's Query

Hello doctor,

There is a constant pain that I experience in my left upper abdomen in a specific area while I am seated. Hence, I feel very uncomfortable whenever I am sitting on a chair or a couch or in the bus. I feel the pain is related to posture as the change in posture eliminates it. Hence, I feel that it is muscular in origin. There is absolutely no abdominal pain when I am standing or lying down. No pain medicines have helped me so far. I am sure that the cause does not lie in the digestive tract (stomach, small intestines or large intestines) as I do not have any indigestion problem. My appetite is just fine; I eat well at proper times. I received hepatitis B vaccine on my left shoulder almost four years ago. I was absolutely fine and pain-free till I received the hepatitis B vaccine. The pain started post vaccination. I have done 14 blood tests so far, including rheumatology blood tests. The results of all the 14 blood tests came back fine. I did an ultrasound, which showed hepatic steatosis and the rest of the organs were of normal appearance. What autoimmune or neurological problem can this be?

Answered by Dr. sivanath

Hi,

Welcome to icliniq.com. The symptoms don't strongly indicate an autoimmune disease since the changes occur quite rapidly within moments. The absence of radiation makes a neurological cause less likely. Given its location on the left side, liver involvement is also improbable. My recommendation is to undergo an upper GI endoscopy, which could potentially identify a hiatus causing the pain or reveal gastritis as a possible culprit. Another option is to consider a CT chest abdomen scan to detect any structural issues that might be responsible. If you engage in intense exercise or perform exercises with incorrect form, it could be muscular in nature. To cover all bases, I suggest these investigations.

In the meantime, you might try Pantoprazole once daily to address possible gastritis. Additionally, Tolperisone 450 mg once a day for six days could help if the issue is muscular. This medication functions as a muscle relaxant, and if the discomfort is muscular in origin, it should respond to this treatment. I recommend consulting your doctor, discussing the options with them, and taking any medication with their approval.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. sivanath
Dr. sivanath

Internal Medicine

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Internal Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy